test Browse by Author Names Browse by Titles of Works Browse by Subjects of Works Browse by Issue Dates of Works
       

Advanced Search
Home   
 
Browse   
Communities
& Collections
  
Issue Date   
Author   
Title   
Subject   
 
Sign on to:   
Receive email
updates
  
My Account
authorized users
  
Edit Profile   
 
Help   
About T-Space   

T-Space at The University of Toronto Libraries >
Theoretical Economics >
Volume 3, Number 1 (March 2008) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1807/10416

Title: Nonlinear pricing, market coverage, and competition
Authors: Huanxing Yang; Department of Economics, Ohio State University
Lixin Ye; Department of Economics, Ohio State University
Keywords: Nonlinear pricing, product differentiation, market coverage, quality distortions
D40, D82, L10
Issue Date: 4-Mar-2008
Publisher: Theoretical Economics
Citation: Theoretical Economics; Vol 3, No 1 (2008)
Abstract: [This item is a preserved copy. To view the original, visit http://econtheory.org/] This paper considers a nonlinear pricing framework with both horizontally and vertically differentiated products. By endogenizing the set of consumers served in the market, we are able to study how increased competition affects nonlinear pricing, in particular the market coverage and quality distortions. We characterize the symmetric equilibrium menu of price-quality offers under different market structures. When the market structure moves from monopoly to duopoly, we show that more types of consumers are served and quality distortions decrease. As the market structure becomes more competitive, the effect of increased competition exhibits some non-monotonic features: when the initial competition is not too weak, a further increase in the number of firms leads to more types of consumers being covered and a reduction in quality distortions; when the initial competition is weak, an increase in the number of firms leads to fewer types of consumers being covered, though the effect on quality distortions is not uniform.
URI: http://hdl.handle.net/1807/10416
Other Identifiers: http://econtheory.org/ojs/index.php/te/article/view/20080123
Rights: Authors who publish in <i>Theoretical Economics</i> will release their articles under the <a href="http://creativecommons.org/licenses/by-nc/2.5/">Creative Commons Attribution-NonCommercial license</a>. This license allows anyone to copy and distribute the article for non-commercial purposes provided that appropriate attribution is given.
Appears in Collections:Volume 3, Number 1 (March 2008)

Files in This Item:

File Description SizeFormat
1641.pdf538.07 kBAdobe PDF
View/Open

Items in T-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

uoft